Recently my fiancee, 33 year old male, was diagnosed with ADD. I suspected for a few years that he had ADD, but knew that he needed to realize it as well so that he would seek treatment on his own. Six weeks ago he was prescribed Vyavanse, he wanted to save his job because he was so unfocused and now has done wonders for his job-he is focused and dedicated to working as much as needed to get the job done, he is organized, and really proving himself with his company however, it seems that other issues are coming to light. In the past he has had alcohol and cocaine addiction issues, he was actually sober for five years. A year ago he started doing the cocaine and alcohol thing again on a monthly basis, go out drink like a fish, do some coke and come home at 6AM. Recently, this has become a weekly occurrence. Every Friday night he is doing this now. I know he is not abusing the Vyvanse, but can the Vyvanse be increasing his want of the alcohol and the coke? The warnings for the drug say do not take this medicine if you have addiction issues. Is this because it could put you back into the addiction cycle with any drug, or because there is fear of abusing the vyvanse, or both? He doesn't seem to wind down at night and is sleeping only 5 or less hours a night. I am confused here and don't know what to do. My fiancee thinks that if he stops taking the medicine the quality of his work will diminish severly and he could potentially lose his job. He will not tell his therapist and doctor about his current usage of the alcohol and coke, although he did tell them initially that he had problems in the past with these. Also, can combining the Vyvanse, alcohol, and coke be dangerous for his health, specifically his heart? I would appreciate any thoughts and info you could provide.
I have heard others talk of this. I refuse to take anything for my ADD because of all of these addiction problems...let alone the seizures that some cause.
Get him to see the doctor again...knock him out and drag him if you have to.
Yes, he needs to tell someone, he could be putting his life at risk, also people who have ADHD have higher rates of addiction issues, etc. Cocaine is a stimulant, alcohol is a depressent adn then there is the stimulant med for ADHD, he is really screwing with his body. I'm sorry you have to deal with this. MY ex husband is alcoholic and it's TOUGH.
The addiction issue they speak of with a drug like vyvanse is not a prompting of other addictions or the renewal of old addictions, they are referring to a development of a dependance of the drug itself. If he is drinking and using again it is most likely a coping mechanism for stress in life or just a relapse. There is no need for him to cease using the prescribed vyvanse but do take care of the other addictions. Vyvanse wont be prompting the use of them, but if not taken care of he will prompt the use of them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.